Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the global attractivity of monotone random dynamical systems


Authors: Feng Cao and Jifa Jiang
Journal: Proc. Amer. Math. Soc. 138 (2010), 891-898
MSC (2000): Primary 37H05, 37C65, 34D05
DOI: https://doi.org/10.1090/S0002-9939-09-09912-2
Published electronically: November 3, 2009
MathSciNet review: 2566555
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that $ (\theta,\varphi)$ is a monotone (order-preserving) random dynamical system (RDS for short) with state space $ V$, where $ V$ is a real separable Banach space with a normal solid minihedral cone $ V_{+}$. It is proved that the unique equilibrium of $ (\theta,\varphi)$ is globally attractive if every pull-back trajectory has compact closure in $ V$.


References [Enhancements On Off] (What's this?)

  • 1. L. Arnold, Random dynamical systems, Springer, Berlin, Heidelberg, New York, 1998. MR 1723992 (2000m:37087)
  • 2. I. Chueshov, Monotone random systems theory and applications, Lecture Notes in Mathematics, 1779, Springer, Berlin, Heidelberg, New York, 2002. MR 1902500 (2003d:37072)
  • 3. E. N. Dancer and P. Poláčik, Realization of vector fields and dynamics of spatially homogeneous parabolic equations, Mem. Amer. Math. Soc. 140, no. 668 (1999). MR 1618487 (99m:35125)
  • 4. E. N. Dancer, Some remarks on a boundedness assumption for monotone dynamical systems, Proc. Amer. Math. Soc. 126, no. 3 (1998), 801-807. MR 1443378 (98e:47085)
  • 5. G. A. Enciso and E. D. Sontag, Global attractivity, I/O monotone small-gain theorems, and biological delay systems, Discrete and Continuous Dynamical Systems 14 (2006), 549-578. MR 2171727 (2006g:93128)
  • 6. G. Hetzer, W. Shen and S. Zhu, Asymptotic behavior of positive solutions of random and stochastic parabolic equations of Fisher and Kolmogorov types, J. Dynam. Differential Equations 14, no. 1 (2002), 139-188. MR 1878647 (2003e:60140)
  • 7. M. W. Hirsch, Stability and convergence in strongly monotone dynamical systems, J. Reine Angew. Math. 383 (1988), 1-53. MR 921986 (89c:58108)
  • 8. J. Jiang, On the global stability of cooperative systems, Bull. London Math. Soc. 26 (1994), 455-458. MR 1308362 (95i:34089)
  • 9. J. Jiang, On the analytic order-preserving discrete-time dynamical systems in $ \mathbf{R}^n$ with every fixed point stable, J. London Math. Soc. (2) 53 (1996), 317-324. MR 1373063 (97h:58131)
  • 10. J. Jiang, Sublinear discrete-time order-preserving dynamical systems, Math. Proc. Cambridge Philos. Soc. 119 (1996), 561-574. MR 1357065 (96h:34090)
  • 11. J. Jiang, Periodic monotone systems with an invariant function, SIAM J. Math. Anal. 27 (1996), 1738-1744. MR 1416516 (98h:34089)
  • 12. J. Jiang, A note on a global stability theorem of M. W. Hirsch, Proc. Amer. Math. Soc. 112 (1991), 803-806. MR 1043411 (92b:58119)
  • 13. J. Jiang and S.-X. Yu, Stable cycles for attractors of strongly monotone discrete-time dynamical systems, J. Math. Anal. Appl. 202 (1996), 349-362. MR 1402605 (97e:58136)
  • 14. J. Jiang and X.-Q. Zhao, Convergence in monotone and uniformly stable skew-product semiflows with applications, J. Reine Angew. Math. 589 (2005), 21-55. MR 2194677 (2006k:37031)
  • 15. P. De Leenheer, D. Angeli and E. D. Sontag, Monotone chemical reaction networks, J. Math. Chemistry 41 (2007), 295-314. MR 2343862 (2009c:92041)
  • 16. P. De Leenheer, S. A. Levin, E. D. Sontag and C. A. Klausmeier, Global stability in a chemostat with multiple nutrients, J. Math. Biol. 52 (2006), 419-438. MR 2235513 (2007d:92077)
  • 17. S. Novo, R. Obaya and A. M. Sanz, Stability and extensibility results for abstract skew-product semiflows, J. Differential Equations 235 (2007), 623-646. MR 2317498 (2008h:37018)
  • 18. P. Poláčik, Convergence in smooth strongly monotone flows defined by semilinear parabolic equations, J. Differential Equations 79 (1989), 89-110. MR 997611 (90f:58025)
  • 19. P. Poláčik and I. Tereščák, Convergence to cycles as a typical asymptotic behavior in smooth strongly monotone discrete-time dynamical systems, Arch. Rational Mech. Anal. 116 (1992), 339-360. MR 1132766 (93b:58088)
  • 20. P. Poláčik and I. Tereščák, Exponential separation and invariant bundles for maps in ordered Banach spaces with applications to parabolic equations, J. Dynamics and Differential Equations 5 (1993), 279-303 [see also Erratum, ibid. 6 (1994), 245-246]. MR 1223450 (94d:47064), MR 1262730
  • 21. S. Smale, On the differential equations of species in competition, J. Math. Biol. 3 (1976), 5-7. MR 0406579 (53:10366)
  • 22. H. L. Smith, Planar competitive and cooperative difference equations, J. Diff. Eqns. Appl. 3 (1998), 335-357. MR 1618123 (99a:39032)
  • 23. H. L. Smith, Monotone dynamical systems: An introduction to the theory of competitive and cooperative systems, Mathematical Surveys and Monographs, 41, Amer. Math. Soc., Providence, RI, 1995. MR 1319817 (96c:34002)
  • 24. H. L. Smith and H. R. Thieme, Convergence for strongly order-preserving semiflows, SIAM J. Math. Anal. 22 (1991), 1081-1101. MR 1112067 (92m:34145)
  • 25. E. D. Sontag, Molecular systems biology and control, Eur. J. Control 11 (2005), 396-435. MR 2201569

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 37H05, 37C65, 34D05

Retrieve articles in all journals with MSC (2000): 37H05, 37C65, 34D05


Additional Information

Feng Cao
Affiliation: Department of Mathematics, University of Science and Technology of China, Hefei, Anhui 230026, People’s Republic of China
Email: caofeng@mail.ustc.edu.cn

Jifa Jiang
Affiliation: School of Science and Mathematics, Shanghai Normal University, Shanghai 200234, People’s Republic of China
Email: jiangjf@shnu.edu.cn

DOI: https://doi.org/10.1090/S0002-9939-09-09912-2
Keywords: Random dynamical systems, monotonicity, global stability
Received by editor(s): September 23, 2008
Received by editor(s) in revised form: January 17, 2009
Published electronically: November 3, 2009
Additional Notes: The second author is partially supported by Chinese NNSF grants 10671143 and 10531030 and Shanghai NSF grant 09ZR1423100 and is the corresponding author.
Communicated by: Jane M. Hawkins
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society